I had my BA just over 2 weeks ago 11/9 and within the past two days have noticed what seems to be a nerve or ligament? showing under my left breast. I received silicone under the muscle implants (325L & 350R CC). The pain is random and does hurt upon touching it and if I move/flex the muscle. I don't notice any swelling or bruising and my suture strips have yet to fall off. If anybody can provide me with some insight as to what may be causing this, that'd be greatly appreciated.
Nerve Showing with Occasional Pain/discomfort After BA? (photo)
Doctor Answers (12)
This is Mondor's thrombophlebitis! It is not a problem and will resolve!
Your breast augmentation incision cut through a superficial epigastric vein which clotted as you have healed, causing the cord-like tender phlebitis (literally "inflamed vessel"). This is particularly noted when you raise your arms above your head (or when you pull down on the skin like your photographs shows), and if you check closely, you might even have a smaller version of this on your other side.
The clot within does not travel, and the vein will heal and the cord soften and become unnoticed over weeks to months. Warm (not hot) compresses can help the discomfort, and anti-inflammatory medications like Motrin or Advil (ibuprofen) will help, but at 2 weeks post-op may not be recommended yet because of increased risk of bleeding from platelet inhibition.
You can safely ignore it and do nothing; this will resolve without further worry and will gradually become less uncomfortable all on its own as well. Best wishes! Dr. Tholen
Mondor's disease of the breast
Not a nerve but a thrombosed vein, not unusual after a breast augmentation especially with an inframammary incision, called Mondor's disease. Usually treated with massage and ibuprofen, very self limited.
Inflammatory bands under the breast are self-limited after breast augmentation.
In the couple of weeks after surgery, inflammation in the connective tissue makes it rigid. As you raise the arm, this inelasticiy creates tethering in the connective tissue creating a band. As inflammation subsides, the band will go away.
You might also like...
Mondor's Vein after Breast Augmentation?
what you are nicely demonstrating in the photograph is a Mondor's vein. This temporary inflammation of a vein can cause symptoms similar to what you describe. Symptomatic treatment includes the use of anti-inflammatories and warm compresses.
Nerve Showing with Occasional Pain/discomfort After BA?
Great posted photo depicting "MONDOR's SYNDROME" Best to call your surgeon to discuss and receive therapy. Very self limiting.
Concerns about breast surgery.
Thanks for your post and the photo. This condition is common and usually temporary. The "cord" that you see under the breast is simply due to swelling in the tissues and will likely fully resolve with time. Talk to your surgeon, and have them reassure you so you feel better. Best wishes.
This is a not uncommon occurrence after breast implant surgery, and looks like what is commonly called a "Mondor's cord," which is a small clotted vein. These pretty much always go away without intervention. (They are not like blood clots in the leg which can cause medical problems.) Occasionally they cause some discomfort, which is treated with motrin or alleve. This should not be a cause for concern to you.
Thank you for ;your question, best wishes.
Vein Irritation after Breast Augmentation - Mondor's
Mondor's may present with a clotted vein look underneath the breast after breast augmentation. Ibuprofen may help, but it should resolve.
You appear to have a thrombosed vein that is quite inflammed. It will respond to anti inflammatory medications and time.
Cord Like Structure Under Breast.
Hello and thank you for your question and photo.
Mondor's Vein or 'Disease' is an inflamation of one of the veins under the breast after surgery. This is pretty rare, but happens from time to time. A clot forms in the vein and inflammation occurs making the vein very stiff and hard and painful. Take some ibuprofen, massage it, and see your plastic surgeon. This usually goes away with time.
Pablo Prichard, MD